Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX

March 18, 20165 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 18, 2016, 7:44 PM CDT for 5 counties in Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2016, 7:44 PM CDT (00:44 UTC)
Expired
Mar 18, 2016, 8:30 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caldwell County, TX, Comal County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:56 PM CDTHAIL 12 E Zorn, TX
Mar 18, 8:13 PM CDTHAIL 1Seguin, TXON THE EAST SIDE OF SEGUIN
Mar 18, 8:30 PM CDTHAIL 1.252 S Staples, TXHAIL WAS COVERING HIGHWAY 130
Mar 18, 8:30 PM CDTHAIL 1.252 S Staples, TXHAIL WAS COVERING THE HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 4:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

663 
WUUS54 KEWX 190044
SVREWX
TXC055-091-177-187-209-190130-
/O.NEW.KEWX.SV.W.0036.160319T0044Z-160319T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  EAST CENTRAL COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MARTINDALE... OR NEAR SAN MARCOS...MOVING SOUTHEAST AT 30 MPH.
  THIS STORM HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT-LINE
  WINDS...INCLUDING POWER LINES DOWN IN KYLE.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW BRAUNFELS...SAN MARCOS...SEGUIN...LOCKHART...LULING...KYLE...
  MARTINDALE...UHLAND...NIEDERWALD...STAPLES...GERONIMO...KINGSBURY...
  PALMETO...ZORN...FENTRESS...MCQUEENEY...BROWNSBORO...BELMONT...
  THOMPSONVILLE AND REDWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2973 9732 2934 9783 2937 9785 2938 9784
      2938 9786 2974 9812 3002 9780
TIME...MOT...LOC 0044Z 325DEG 25KT 2982 9787 

HAIL...0.75IN
WIND...60MPH
 
$$

LJH
2 follow-up statements
048 
WWUS54 KEWX 190054
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT FRI MAR 18 2016

TXC055-091-177-187-209-190130-
/O.CON.KEWX.SV.W.0036.000000T0000Z-160319T0130Z/
CALDWELL TX-COMAL TX-GONZALES TX-GUADALUPE TX-HAYS TX-
754 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CALDWELL...EAST CENTRAL COMAL...NORTHWESTERN GONZALES...GUADALUPE
AND SOUTHEASTERN HAYS COUNTIES...

AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FENTRESS...OR
7 MILES WEST OF LULING...MOVING SOUTHEAST AT 35 MPH. STRAIGHT-LINE
WINDS OF 54 MPH HAVE BEEN OBSERVED WITH THIS STORM NEW BRAUNFELS AND
POWER LINES ARE DOWN IN KYLE. THE GUST FRONT APPEARS TO BE
OUTRUNNING THE STORM CELLS...SO THE STRONGEST WINDS WILL BE WELL IN
FRONT OF THE RAIN FROM THIS STORM. RADAR ALSO INDICATES HAIL UP TO
QUARTER SIZE MAY BE OCCURRING SOUTH OF SAN MARCOS.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...SEGUIN...LOCKHART...LULING...KYLE...
MARTINDALE...UHLAND...NIEDERWALD...STAPLES...GERONIMO...KINGSBURY...
PALMETO...ZORN...FENTRESS...MCQUEENEY...BROWNSBORO...BELMONT...
THOMPSONVILLE AND REDWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2973 9732 2934 9783 2937 9785 2938 9784
      2938 9786 2974 9812 3002 9780
TIME...MOT...LOC 0052Z 324DEG 31KT 2970 9777 

HAIL...1.00IN
WIND...60MPH
 
$$

LJH
996 
WWUS54 KEWX 190124
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 PM CDT FRI MAR 18 2016

TXC091-209-190134-
/O.CAN.KEWX.SV.W.0036.000000T0000Z-160319T0130Z/
COMAL TX-HAYS TX-
824 PM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COMAL AND
SOUTHEASTERN HAYS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2973 9732 2934 9783 2937 9785 2938 9784
      2938 9786 2966 9806 2996 9771
TIME...MOT...LOC 0124Z 305DEG 18KT 2963 9778 

$$

TXC055-177-187-190130-
/O.CON.KEWX.SV.W.0036.000000T0000Z-160319T0130Z/
CALDWELL TX-GONZALES TX-GUADALUPE TX-
824 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CALDWELL...NORTHWESTERN GONZALES AND EASTERN GUADALUPE
COUNTIES...

AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
KINGSBURY...OR 8 MILES SOUTHWEST OF LULING...MOVING SOUTHEAST AT 20
MPH. QUARTER SIZE HAIL HAS BEEN OBSERVED EAST OF SEGUIN.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SEGUIN...LOCKHART...LULING...MARTINDALE...STAPLES...FENTRESS...GERONIMO...
KINGSBURY...PALMETO...MCQUEENEY...BROWNSBORO...BELMONT...THOMPSONVILLE...
OTTINE...MAXWELL...TILMON...STAIRTOWN...JOLIET...LEESVILLE AND MCNEIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2973 9732 2934 9783 2937 9785 2938 9784
      2938 9786 2966 9806 2996 9771
TIME...MOT...LOC 0124Z 305DEG 18KT 2963 9778 

HAIL...1.00IN
WIND...60MPH
 
$$

LJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:33 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 18, 6:33 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CDT FRI MAR 18 2016

.AVIATION...
MOST CONVECTION SHOULD REMAIN WEST OF KAUS AND WILL ONLY MENTION
VCTS THERE. BROKEN LINE OF STORMS SHOULD IMPACT THE SAN ANTONIO
SITES AND DEL RIO SHORTLY AFTER 00Z. ONCE THE FRONT MOVES
THROUGH...GUSTY WINDS WILL PREVAIL FROM THE NORTH AND CONVECTION
CHANCES DECREASE.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAR 18 2016/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

SHORT-RANGE MODEL TRENDS ACCELERATED THE COLD FRONT SPEED EARLIER
TODAY...ONLY TO REACT TO DAYTIME MIXING/PRE-FRONTAL GRAVITY WAVE AND
SLOW IT DOWN AGAIN IN MORE RECENT RUNS. THIS HAS RESULTED IN A
MIGRATION WESTWARD OF THE EXPECTED STORM INITIATION AND THREAT
FOR STORMS TO TAP INTO DEEP LAYER INSTABILITY/HIGHER CAPES. AS
SUCH THE SPC IS MONITORING OUR HILL COUNTRY AND RIO GRANDE PLAINS
COUNTIES FOR A POSSIBLE SVR THUNDERSTORM WATCH. A FEW ELEVATED
CELLS WERE FORMING OVER THE HILL COUNTRY AT THE TIME OF THE AFD
ISSUANCE.

POPS WERE SHAVED BACK SLIGHTLY OVER EASTERN AND CENTRAL TX
COUNTIES TONIGHT...BUT WOULD EXPECT THE SLIGHTLY DELAYED FROPA
OVER SOUTHEASTERN COUNTIES TO STILL TRIGGER CONVECTION...MAINLY
LATE THIS EVENING/LATE TONIGHT. BEST QPF AND ENVIRONMENT FOR
SEVERE WEATHER IS FOR THE RIO GRANDE PLAINS COUNTIES...AND THE
EARLY AFTERNOON HI-RES RUNS DEPICT A SMALL CLUSTER OF STORMS
TRIGGERED BY THE SERANIAS DEL BURROS THAT COLLIDE WITH THE FRONT.
LARGE HAIL AND DAMAGING WINDS REMAIN PRIMARY THREATS...AND THE
BETTER SHEAR VALUES WILL BE MAINLY BOUNDARY-DEPENDENT.

RAIN CHANCES ARE TRENDING DOWNWARD TOWARD THE END OF TONIGHT...AND
CONSERVATIVE POPS ARE FORECAST SATURDAY MORNING AS JUST A FEW
SHOWERS OVER SRN/SE COUNTIES. CLOUDS SHOULD CLEAR THE AREA BY
MIDDAY A FAIRLY DEEP LAYER OF FRONTAL WINDS SHOULD MIX DOWN AND
KEEP GUSTY CONDITIONS IN THE FORECAST THROUGH SATURDAY. WINDS
RELAX SATURDAY NIGHT TO ALLOW FOR THE COOLEST AIR TEMPS SINCE
AROUND MAR 4TH. NO FREEZES ARE ANTICIPATED AT THIS TIME...BUT AN
ISOLATED FREEZE IN PROTECTED VALLEYS OF THE HILL COUNTRY COULD NOT
BE RULED OUT.

LONG TERM (SUNDAY THROUGH FRIDAY)...
DRY AND STABLE AIR CONTINUES OVER THE AREA SUNDAY WITH LIGHT
DAYTIME CAA LEADING TO ANOTHER COLD NIGHT IN THE 30S AND LOW 40S.
SOUTH WINDS RETURN BY MIDDAY MONDAY AND PERSIST TO OPEN UP GULF
MOISTURE INTO THE AREA BY TUESDAY MORNING. BY WEDNESDAY...MORNING
CLOUDINESS RETURNS AND ANOTHER UPPER TROUGH IS IN POSITION TO
BRING A CHANCE OF STORMS AND ANOTHER COLD FRONT WEDNESDAY NIGHT
INTO THURSDAY. THIS TROUGH HAS TRENDED FASTER AND MORE POLAR IN
NATURE THAN THE CURRENT SYSTEM MOVING THROUGH. THIS TREND USUALLY
LEADS TO WEAKER STORM SYSTEMS AND NOT MUCH RAIN. POPS WERE
SHIFTED FORWARD BY ABOUT 6-12 HOURS OVER PREVIOUS FORECASTS...WITH
STABLE AND POST-FRONTAL CONDITIONS EXPECTED AGAIN BY THURSDAY
EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              48  61  42  65  42 /  50  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  48  62  37  64  35 /  50  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     49  63  41  66  38 /  60  10   0   0   0
BURNET MUNI AIRPORT            44  60  39  61  37 /  40  -    0   0   0
DEL RIO INTL AIRPORT           52  62  45  66  44 /  50  10   0   0   0
GEORGETOWN MUNI AIRPORT        46  60  38  62  36 /  40  -    0   0   0
HONDO MUNI AIRPORT             48  64  40  67  38 /  60  10   0   0   0
SAN MARCOS MUNI AIRPORT        49  62  40  64  39 /  50  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   52  61  43  65  39 /  50  20   0   0   0
SAN ANTONIO INTL AIRPORT       49  63  42  66  41 /  60  10   0   0   0
STINSON MUNI AIRPORT           50  64  44  67  42 /  60  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 18, 4:38 AM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT FRI MAR 18 2016

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
438 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING AS A STRONG COLD FRONT MOVES
THROUGH THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE WITH THESE STORMS. THE STORMS MAY DEVELOP INTO A LINE AS
THEY APPROACH THE INTERSTATE 35 CORRIDOR AND MOVE INTO THE COASTAL
PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 18, 7:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             4 NW MARBLE FALLS       30.62N  98.31W
03/18/2016  E1.00 INCH       BURNET             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1600070

SBS
Special weather statement, Mar 18, 7:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT FRI MAR 18 2016

TXZ183>185-202-203-190115-
REAL TX-EDWARDS TX-VAL VERDE TX-KINNEY TX-UVALDE TX-
718 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAL VERDE...NORTHWESTERN
UVALDE...SOUTHWESTERN EDWARDS...NORTHERN KINNEY AND SOUTHWESTERN REAL
COUNTIES UNTIL 815 PM CDT...

AT 718 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BARKSDALE TO NEAR SHUMLA...AND MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...COMSTOCK...CAMP WOOD...LAGUNA...VANCE...CARTA VALLEY...MONTELL...
BARKSDALE...SHUMLA...ALAMO VILLAGE...LAKE VIEW...AMANDA...SEMINOLE CANYON
STATE PARK...VAL VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...AMISTAD
VILLAGE...BOX CANYON-AMISTAD...PAFFORD CROSSING AND ROUGH CANYON REC
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2986 10153 2989 10001 2938 9976 2934 10094
      2937 10101 2946 10106 2947 10115 2952 10118
      2953 10126 2962 10125 2963 10126 2957 10129
      2959 10131 2965 10130 2965 10136 2975 10142
      2977 10140 2975 10145 2978 10145 2979 10148
TIME...MOT...LOC 0018Z 319DEG 27KT 2974 9994 2978 10133

MO
Special weather statement, Mar 18, 7:20 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI MAR 18 2016

TXZ187-189-204>207-190115-
BANDERA TX-GUADALUPE TX-COMAL TX-BEXAR TX-KENDALL TX-MEDINA TX-
720 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR BEXAR...SOUTHWESTERN COMAL...
SOUTHERN KENDALL...SOUTHWESTERN GUADALUPE...SOUTHEASTERN BANDERA AND
MEDINA COUNTIES UNTIL 815 PM CDT...

AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANYON LAKE TO 9 MILES
SOUTH OF TARPLEY...AND MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...UNIVERSAL CITY...BOERNE...HONDO...
CASTROVILLE...TARPLEY...SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...WINDCREST...CANYON
LAKE...TERRELL HILLS AND BULVERDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2958 9941 2961 9941 2991 9835 2949 9807
      2912 9919
TIME...MOT...LOC 0020Z 325DEG 18KT 2979 9826 2950 9931

LJH
Special weather statement, Mar 18, 7:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 PM CDT FRI MAR 18 2016

TXZ172-173-192-190115-
WILLIAMSON TX-BURNET TX-TRAVIS TX-
730 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BURNET...WESTERN
TRAVIS AND SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 815 PM CDT...

AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPICEWOOD...OR 10 MILES SOUTHEAST OF MARBLE FALLS...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...PFLUGERVILLE...WINDEMERE...TANGLEWOOD
FOREST...ANDERSON MILL...LEANDER...LAKEWAY...LAGO VISTA...BEE CAVE...WEST
LAKE HILLS...THE HILLS...ROLLINGWOOD...SPICEWOOD...BARTON CREEK...HUDSON
BEND...SHADY HOLLOW...SMITHWICK AND ONION CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3049 9760 3009 9780 3036 9817 3043 9813
      3046 9824 3060 9818
TIME...MOT...LOC 0030Z 282DEG 20KT 3050 9812

LJH
Local storm report, Mar 18, 7:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             HAYS CITY               30.05N  97.99W
03/18/2016  E1.00 INCH       HAYS               TX   PUBLIC

&&

EVENT NUMBER EWX1600071

SBS
Local storm report, Mar 18, 7:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     KYLE                    29.99N  97.87W
03/18/2016                   HAYS               TX   EMERGENCY MNGR

            POWER LINES DOWN

&&

EVENT NUMBER EWX1600072

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:14 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde61 min
Mar 18, 7:18 PM CDTSpecial Weather StatementEWXKinney57 min
Mar 18, 7:20 PM CDTSpecial Weather StatementEWXBexar, Medina55 min
Mar 18, 7:30 PM CDTSpecial Weather StatementEWXTravis45 min
Mar 18, 8:01 PM CDTSpecial Weather StatementEWXWilson29 min
Mar 18, 8:14 PM CDTSpecial Weather StatementEWXTravis31 min
Mar 18, 8:19 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Frio, Medina, Uvalde41 min
Mar 18, 8:30 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe45 min
Mar 18, 8:33 PM CDTSevere Thunderstorm WarningEWXBexar, Gonzales, Guadalupe, Karnes, Wilson42 min
Mar 18, 8:43 PM CDTSpecial Weather StatementEWXDimmit, Zavala62 min
Mar 18, 9:04 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick56 min
Mar 18, 9:10 PM CDTSpecial Weather StatementEWXAtascosa, Frio, Kinney, Uvalde50 min
Mar 18, 9:11 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
Mar 18, 9:17 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson58 min
Mar 18, 9:27 PM CDTSpecial Weather StatementEWXMaverick33 min
Mar 18, 9:41 PM CDTAreal Flood AdvisoryEWXKarnes, Wilson2 hr
Mar 18, 9:43 PM CDTSpecial Weather StatementEWXBurnet47 min
Mar 18, 9:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala32 min
Mar 18, 10:00 PM CDTSpecial Weather StatementEWXMaverick45 min
Mar 18, 10:05 PM CDTSpecial Weather StatementEWXGonzales40 min
Mar 18, 10:25 PM CDTSpecial Weather StatementEWXDeWitt35 min
Mar 18, 10:38 PM CDTSpecial Weather StatementEWXMaverick, Zavala52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.